Alert archive / Florida / Small Craft Advisories in 2018
Small Craft Advisory 40, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Oct 15, 2018, 4:12 PM EDT. It was in force for 31 hr.
The area
The counties it named.
The facts
- Issued
- Oct 15, 2018, 4:12 PM EDT (20:12 UTC)
- Expired
- Oct 16, 2018, 11:00 PM EDT
- In force
- 31 hr
- Issued by
- NWS Key West, FL
The text
As transmitted.
877 WHUS72 KKEY 152012 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 412 PM EDT Mon Oct 15 2018 GMZ042>044-052>055-072>075-160230- /O.NEW.KKEY.SC.Y.0040.181015T2012Z-181016T0900Z/ Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 412 PM EDT Mon Oct 15 2018 ...SMALL CRAFT ADVISORY IN EFFECT... The National Weather Service in Key West has issued a Small Craft Advisory, which is in effect. * WINDS...East winds near 20 knots with gusts near 25 knots can be expected on Hawk Channel and the Straits of Florida. * WAVES/SEAS...Seas will build to near 7 feet in portions of the Straits of Florida. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots... or seas of 7 feet or greater...are expected to produce hazardous conditions for small craft. Inexperienced boaters...especially those with smaller vessels...should avoid operating in these conditions. && $$ APA
5 follow-up statements
148 WHUS72 KKEY 160214 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 1014 PM EDT Mon Oct 15 2018 GMZ042>044-052>055-072>075-160830- /O.CON.KKEY.SC.Y.0040.000000T0000Z-181016T0900Z/ Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1014 PM EDT Mon Oct 15 2018 ...SMALL CRAFT ADVISORY IN EFFECT... * WINDS...East winds near 20 knots are expected across Hawk Channel and the Straits of Florida. * WAVES/SEAS...Seas will build to near 7 feet in portions of the Gulf Stream, in the Straits of Florida. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots... or seas of 7 feet or greater...are expected to produce hazardous conditions for small craft. Inexperienced boaters...especially those with smaller vessels...should avoid operating in these conditions. && $$ Kasper
614 WHUS72 KKEY 160749 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 349 AM EDT Tue Oct 16 2018 GMZ042>044-052>055-072>075-161500- /O.EXT.KKEY.SC.Y.0040.000000T0000Z-181016T1500Z/ Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 349 AM EDT Tue Oct 16 2018 ...SMALL CRAFT ADVISORY IN EFFECT... * WINDS...East winds near 20 knots are expected across Hawk Channel and the Straits of Florida. * WAVES/SEAS...Seas will build to near 8 feet in portions of the Gulf Stream, in the Straits of Florida. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots... or seas of 7 feet or greater...are expected to produce hazardous conditions for small craft. Inexperienced boaters...especially those with smaller vessels...should avoid operating in these conditions. && $$ Futterman
496 WHUS72 KKEY 161344 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 944 AM EDT Tue Oct 16 2018 GMZ042>044-052>055-072>075-170300- /O.EXT.KKEY.SC.Y.0040.000000T0000Z-181017T0300Z/ Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 944 AM EDT Tue Oct 16 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WINDS...East winds near 20 knots are expected across Hawk Channel and the Straits of Florida. * WAVES/SEAS...Seas will build up to 8 feet in portions of the Gulf Stream in the Straits of Florida. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots... or seas of 7 feet or greater...are expected to produce hazardous conditions for small craft. Inexperienced boaters...especially those with smaller vessels...should avoid operating in these conditions. && $$ Ulrich
625 WHUS72 KKEY 162028 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 428 PM EDT Tue Oct 16 2018 GMZ042>044-052>055-072>075-170300- /O.CON.KKEY.SC.Y.0040.000000T0000Z-181017T0300Z/ Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 428 PM EDT Tue Oct 16 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT... * WINDS...East winds near 20 knots are expected across Hawk Channel and the Straits of Florida. * WAVES/SEAS...Seas will build up to 8 feet in portions of the Gulf Stream in the Straits of Florida. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots... or seas of 7 feet or greater...are expected to produce hazardous conditions for small craft. Inexperienced boaters...especially those with smaller vessels...should avoid operating in these conditions. && $$
993 WHUS72 KKEY 170223 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 1023 PM EDT Tue Oct 16 2018 GMZ042>044-052>055-072>075-170330- /O.CON.KKEY.SC.Y.0040.000000T0000Z-181017T0300Z/ Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1023 PM EDT Tue Oct 16 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT... * WINDS...East winds near 20 knots are expected across Hawk Channel and the Straits of Florida. * WAVES/SEAS...Seas will build up to 8 feet in portions of the Gulf Stream in the Straits of Florida. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots... or seas of 7 feet or greater...are expected to produce hazardous conditions for small craft. Inexperienced boaters...especially those with smaller vessels...should avoid operating in these conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Oct 15, 2:54 PM EDT, 1 hour 18 minutes earlier.
Area forecast discussion, Oct 15, 2:54 PM EDT, 1 hour 18 minutes before
Area Forecast Discussion National Weather Service Key West FL 254 PM EDT Mon Oct 15 2018 .DISCUSSION... .CURRENTLY... Under partly cloudy skies and occasional breezy conditions, temperatures are in the upper 80s along the Florida Keys. Meanwhile, local radars are only detecting isolated showers on the Straits of Florida with false echoes in the form of chaff elsewhere. Surface wise, .SHORT TERM...(Tonight through Wednesday night) Little change it forecast reasoning except the area of strengthening and deep high pressure over the Florida peninsula and the adjacent waters has limited moisture for at least tonight and Tuesday. Beyond that, the subtle low level undulation in various degrees is expected to move through our area Tuesday night into Wednesday, with drier air slowly filtering in. With that, the best chance for rainfall will be Tuesday night and Wednesday morning, otherwise, 20 to 30 percent pops seem reasonable. High temperatures will average in the upper 80s to near 90 with overnight lows in the lower 80s outside of rainfall. && .LONG TERM...(Thursday through Monday) The aforementioned deep tropospheric anticyclone (2nd paragraph) will settle southward into extreme south Florida, as a long wave trough digs at least into the southeast United States. As a result, moisture will be limited to below 850 mb. With no low level perturbations foreseen and large scale descent, only isolated 20 percent pops will be retained. && .MARINE... Moderate to fresh east winds will prevail on all Keys Coastal waters with the higher winds on Hawk Channel and the Straits of Florida where a Small Craft Advisory will be hoisted and an Exercise Caution Headline elsewhere. Over the next couple of days, winds will undergo typical wind surges and lulls with an Exercise Caution Headline/Advisory likely needed for at least Hawk Channel and the Straits of Florida. Thereafter, winds may slacken somewhat before possibly increasing again by the weekend. && .AVIATION... FR conditions expected to prevail at EYW and MTH. Limited moisture in gusty east winds will support only isolated showers over the next 24 hours. So, while a stray MVFR shower cannot be ruled out, their coverage and duration does not support VCSH at this time. && .CLIMATE... In 1977, the daily record low temperature of 67 degrees was recorded in Key West. Temperatures have been kept since 1872. && .PRELIMINARY POINT TEMPS/POPS... Key West 83 88 80 87 / 30 30 40 40 Marathon 79 89 79 88 / 30 30 40 40 && .KEY WATCHES/WARNINGS/ADVISORIES... FL...None. GM...None. && Public/Marine/Fire...APA Aviation/Nowcasts....WU Data Collection......DR Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at: www.facebook.com/nwskeywest www.twitter.com/nwskeywest
Hazardous weather outlook, Oct 15, 5:30 AM EDT, 10 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Key West FL 530 AM EDT Mon Oct 15 2018 FLZ076>078-GMZ031>035-042>044-052>055-072>075-161000- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 530 AM EDT Mon Oct 15 2018 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT Isolated thunderstorms are expected across the Florida Keys and adjacent coastal waters, mainly during the afternoon and tonight. The primary hazards will be dangerous lightning strikes and locally gusty winds. A Small Craft Advisory will likely be required tonight for portions of the Straits of Florida and Hawk Channel, as east to southeast winds increase to near 20 knots, and seas build to 4 to 7 feet offshore the reef. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Isolated thunderstorms are expected across the Florida Keys and adjacent coastal waters. The primary hazards will be dangerous lightning strikes. Locally gusty winds may also accompany the thunderstorms Tuesday through Wednesday night. Small Craft Advisory conditions, with east winds approaching 20 knots, are possible for the Straits of Florida and Hawk Channel sometime during the Tuesday through Wednesday night time frame. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
Nearby
Small Craft Advisories in Florida, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.